MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL, LONG, REVISION, RSP, SIZE6

ENCORE MEDICAL, L.P. RSP SHOULDER; STEM, HUMERAL, LONG, REVISION, RSP, SIZE6
Catalog Number 507-06-175
Health Effect - Clinical Code Fall (1848)
Date of Event 02/10/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - patient went to e.R.After a fall.On the x-ray, the stem looked dislocated but the surgeon was unable to tell orientation of the plastic cup on the x-ray.The surgeon attempted closed reduction which was unsuccessful.Open reduction revealed the trauma of the fall had loosened the stem.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the dislocation/loosening of the shoulder stem.The length of the in-vivo service was 12.4 years.The complaint states the patient suffered a fall and x-rays indicated a dislocation of the shoulder stem.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing history of this part.All parts were found to meet design and manufacturing specifications.No non-conforming material reports (ncmr's) were associated with this part.The product complaint report history was reviewed and no trends or on-going issues were deemed as present or in need of review.This event is deemed to be non-product related.The root cause for dislocation and looseness was a patient fall.The scope of this investigation is limited without having the parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL, LONG, REVISION, RSP, SIZE6
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5480994
Report Number1644408-2016-00105
Device Sequence Number13572562
Product Code KWS
UDI-Device Identifier00888912144070
UDI-Public(01)00888912144070
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K041066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2009
Device Catalogue Number507-06-175
Device Lot Number881691
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2016
Supplement Report FDA Received Date07/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR